Oklahoma, 2004

Hail in Oklahoma, June 26, 2004

June 26, 2004 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm during the evening hours over the central Oklahoma panhandle produced some large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm during the evening hours over the central Oklahoma panhandle produced some large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 26, 1:38 PM CST, 5 hours 44 minutes earlier.

Area forecast discussion, Jun 26, 1:38 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
238 PM CDT SAT JUN 26 2004

.DISCUSSION...
LOOKING AT 12Z MORNING SOUNDING FROM KAMA...STEERING FLOW VERY
LIGHT...OUT OF THE SOUTHWEST AT AROUND 10 KNOTS.  FEEL ANY
CONVECTION DEVELOPING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AT
THE MOMENT WILL BE VERY SLOW MOVING AND LIKELY TO DUMP COPIOUS
AMOUNTS OF RAINFALL.  DECIDED TO HOLD OFF ISSUING A FLASH FLOOD
WATCH FOR TONIGHT...HOWEVER WILL CONTINUE TO MONITOR THUNDERSTORMS
FOR VERY HEAVY RAINFALL AND FLASH FLOODING POTENTIAL.  WILL MENTION
HEAVY RAINFALL IN THE GRIDS ALONG WITH LIKELY POPS IN THE WEST
TAPERING TO CHANCE POPS IN THE EAST.  PLENTY OF LOW LEVEL MOISTURE
WITH UPSLOPE SURFACE FLOW AND SHORTWAVE ENERGY IN THE NORTHWESTERLY
FLOW REGIME OVER THE TOP OF THE UPPER RIDGE ACROSS THE SOUTHWESTERN
STATES WILL ALLOW FOR CONTINUED CONVECTIVE DEVELOPMENT THROUGH THIS
EVENING.  CONVECTION LIKELY TO SLOWLY WEAKEN AND DISSIPATE AFTER
SUNSET LATE THIS EVENING AND DURING THE OVERNIGHT HOURS.  ANOTHER
ROUND OF CONVECTION LIKELY BY LATE SUNDAY AFTERNOON AND EVENING AS
NORTHWESTERLY FLOW REGIME CONTINUES RIGHT THROUGH THE MIDDLE OF NEXT
WEEK.  CANNOT RULE OUT CONVECTION ANY OF THE DAYS THROUGH NEXT
WEDNESDAY...SO WILL AT LEAST KEEP SLIGHT CHANCE POPS GOING.  NEXT
COLD FRONT FORECASTED TO PUSH SOUTH INTO THE PANHANDLES BY MONDAY.
CONTINUED UNSEASONABLY COOL THROUGH THE MIDDLE OF NEXT WEEK WITH
WARMER CONDITIONS EXPECTED BY LATE NEXT WEEK AS LEE SIDE SURFACE
TROUGH DEVELOPS ACROSS EASTERN NEW MEXICO AND DOWNSLOPING SURFACE
FLOW RETURNS.  THIS WILL RESULT IN DRIER AND MUCH WARMER CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO     60  80  59  79 /  60  40  40  30
BEAVER       61  80  62  81 /  50  40  40  30
BOISE CITY   58  78  57  80 /  70  40  40  30
BORGER       63  82  60  82 /  50  40  40  30
BOYS RANCH   60  80  59  82 /  60  40  40  30
CANYON       59  81  60  79 /  60  40  40  30
CLARENDON    64  83  64  81 /  40  40  40  30
DALHART      58  78  56  77 /  60  40  40  30
GUYMON       61  80  59  80 /  60  40  40  30
HEREFORD     59  81  59  80 /  50  40  40  30
LIPSCOMB     61  81  62  79 /  40  40  40  30
PAMPA        62  80  62  81 /  50  40  40  30
SHAMROCK     63  84  63  80 /  40  40  40  30
WELLINGTON   64  85  64  82 /  40  40  40  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/SCHNEIDER
Hazardous weather outlook, Jun 26, 12:00 PM CST, 7 hours 22 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SAT JUN 26 2004

OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE CENTRAL AND
WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. THE
SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM GUYMON TO
STRATFORD TO DALHART. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE
THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINS MAY CAUSE LOCAL FLOODING
PROBLEMS DURING THE LATE AFTERNOON AND INTO THE NIGHT...BOTH SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SLATTERY

In the hours before

Special weather statement, Jun 26, 3:12 PM CST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT SAT JUN 26 2004

OKZ003-262200-
BEAVER-
412 PM CDT SAT JUN 26 2004

...SCATTERED STRONG THUNDERSTORMS OVER BEAVER COUNTY OKLAHOMA...

STRONG THUNDERSTORMS 5 MILES WEST OF BEAVER AND 3 MILES NORTHWEST OF
BRYANS CORNER WILL MOVE EAST SOUTHEAST AT 10 MPH THROUGH 500 PM.
BEAVER AND ELMWOOD ARE IN THE PATH OF THE STORMS.

OUTDOOR INTERESTS ACROSS BEAVER COUNTY SHOULD BE PREPARED TO SEEK
STURDY SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA.

THESE STORMS WILL CONTAIN....DANGEROUS CLOUD TO GROUND LIGHTNING...
GUSTY WINDS TO 45 MPH AND HALF INCH DIAMETER HAIL. DOPPLER RADAR
ESTIMATES LOCALLY HEAVY RAINFALL RATES UP TO THREE QUARTERS OF AN
INCH PER HOUR.
Special weather statement, Jun 26, 7:08 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT SAT JUN 26 2004

OKZ002-270200-
TEXAS-
808 PM CDT SAT JUN 26 2004

...STRONG THUNDERSTORMS MOVING INTO TEXAS COUNTY OKLAHOMA...

STRONG THUNDERSTORMS WILL MOVE INTO THE NORTHERN PORTIONS OF
TEXAS COUNTY THROUGH 900 PM. THIS STORM IS EXPECTED TO PRODUCE HAIL
APPROACHING DIME SIZE AND WINDS UP TO 55 MPH. THE MOST INTENSE
THUNDERSTORM WILL AFFECT HOUGH AS THE STORMS MOVE SOUTHEAST AT
AROUND 10 MPH. EVA...HOOKER AND GUYMON WILL ALSO LIKELY SEE STRONG
STORMS BY 9 PM.

OUTDOOR INTERESTS ACROSS TEXAS COUNTY SHOULD BE PREPARED TO SEEK
STURDY SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA.

DANGEROUS CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL CAN
ALSO BE EXPECTED WITH THESE STORMS.

DRILLETTE

The radar

The Amarillo radar (KAMA), 184 km away, was scanning. The volume nearest the first event began at 01:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Texas

When
June 26, 7:22 PM CST
Where
Texas County, 6 mi N of Eva
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.883, -101.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410345.